MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 4/3 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 4/3 X 10MM; DENTAL IMPLANT
Catalog Number XIITP4310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A4: patient weight unknown / not provided.E1: reporter last name unknown / not provided.It is unknown if the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implants at tooth site #3 and #4 were removed due to neurological problems.
 
Event or Problem Description
It was reported that during implant insertion, clinician did not penetrate the nerve and/or nerve canal.The implant was not placed too close to the nerve canal.Additional information provided on description of the neurological problems.Patient stated she started to experience headaches, loss of balance, affected vision, hot/warm feelings that emanate from her neck/ear on right side.
 
Additional Manufacturer Narrative
It was reported that the implants at sites three (3) & four (4) were removed.The patient reported that shortly after having the implants placed, they experienced neurological problems and requested the implants be removed.The patient was a smoker.The patient was grafted.Patients bone density was unknown.The event date was 08-mar-2021.Additional information was obtained via email on 17-apr-2024.It was reported that there wasn¿t nerve or nerve canal damage.In addition, the implant wasn¿t placed near the nerve canal.The clinician explained that the patient experienced headaches, loss of balance, affected vision, hot/warm feelings that emanate from her neck/ear on right side.Zimvie received one (1) xiitp4310, (osseotite tapered certain prevail implant 4/3 x 10mm) for evaluation.Visual evaluation was performed, the implant had signs of use, with bone / tissue attached to external threads.No damage identified or signs of malfunction that would have contributed to the event.Measurements match drawing.No allegations against the abutment returned, and no malfunction was identified.Dhr review was completed for the subject lot number 2021010496.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2021010496 for similar events and no other complaint was identified.The customer did not submit images for the reported event.Based on the investigation and risk management file review as per rm-00053-haz, the most likely root cause determined from the investigation was inadequate treatment planning and patient condition.Therefore, based on the available information, a device malfunction did not occur.No damage to the implant was identified.The reported event was non-verifiable with all the available information provided.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report.D9: device availability.G3: date received by manufacturer.G6: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.H10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 4/3 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19057161
Report Number0001038806-2024-00683
Device Sequence Number6030653
Product Code DZE
UDI-Device Identifier00844868022114
UDI-Public(01)00844868022114(17)260125(10)2021010496
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date01/24/2026
Device Catalogue NumberXIITP4310
Device Lot Number2021010496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/07/2024
Supplement Report FDA Received Date05/10/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic